Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 30, 2011, 7:57 PM CDT for Furnas County, Harlan County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2011, 7:57 PM CDT (00:57 UTC)
- Expired
- May 30, 2011, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
605 WUUS53 KGID 310057 SVRGID NEC065-083-310130- /O.NEW.KGID.SV.W.0079.110531T0057Z-110531T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 757 PM CDT MON MAY 30 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA... WESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA... * UNTIL 830 PM CDT * AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EDISON TO 9 MILES SOUTH OF BEAVER CITY...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... OXFORD...STAMFORD...ORLEANS AND ALMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4035 9986 4035 9935 4000 9933 4000 9986 TIME...MOT...LOC 0056Z 269DEG 24KT 4034 9974 4002 9974 WIND...HAIL 70MPH 1.50IN $$
1 follow-up statement
746 WWUS53 KGID 310110 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 810 PM CDT MON MAY 30 2011 NEC065-083-310130- /O.CON.KGID.SV.W.0079.000000T0000Z-110531T0130Z/ FURNAS NE-HARLAN NE- 810 PM CDT MON MAY 30 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN HARLAN AND EASTERN FURNAS COUNTIES UNTIL 830 PM CDT... AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF OXFORD TO 8 MILES NORTHWEST OF LONG ISLAND...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... STAMFORD...ORLEANS AND ALMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4002 9977 4034 9976 4035 9935 4000 9933 TIME...MOT...LOC 0110Z 269DEG 24KT 4034 9962 4002 9962 WIND...HAIL 70MPH 1.50IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:07 PM CDT, 50 minutes earlier.
Area forecast discussion, May 30, 7:07 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
707 PM CDT MON MAY 30 2011
.UPDATE...AFTER A LONG WAIT...POTENTIALLY STRONG TO SEVERE STORMS
FINALLY STARTING TO BUILD DOWN INTO WESTERN DAWSON COUNTY AS OF
00Z. 23Z RUC STEADILY BUILDS CONVECTION EASTWARD/SOUTHWARD ACROSS
MOST OF CWA THROUGH THE EVENING...WITH OVERALL THINKING FROM
AFTERNOON DISCUSSION BELOW STILL INTACT...ALTHOUGH QUESTIONS ABOUT
AREAL COVERAGE STILL REMAIN. STILL CANNOT RULE OUT A BRIEF TORNADO
WITH LOW LEVEL SHEAR RAMPING UP...BUT QUASI-LINEAR MODE SHOULD
FAVOR DAMAGING WINDS AND LARGE HAIL. WIND HEADLINES CONTINUE AS
IS...WITH SOME OF THE STRONGEST SPEEDS OF THE DAY WITH ISOLATED
GUSTS OVER 50 MPH FINALLY BEING REALIZED DURING THE PAST FEW
HOURS.
&&
.AVIATION...00Z KGRI TAF. VFR CIG/VSBY STILL FORECAST TO DOMINATE
THE VAST MAJORITY...IF NOT THE ENTIRE PERIOD...ALTHOUGH THERE ARE
SOME DEFINITE CONCERNS FOR THUNDERSTORMS MAINLY IN THE FIRST 5
HOURS. STARTING THE PERIOD...STRONG TO SEVERE THUNDERSTORMS ARE
FINALLY STARTING TO BUILD ABOUT 90 MILES WEST OF KGRI...AND
ANTICIPATE A FAIRLY SOLID LINE OF STORMS TO EVENTUALLY PASS
THROUGH THE AREA LATER THIS EVENING. HAVE FINE TUNED TEMPO GROUP
SLIGHTLY TO FOCUS ON A 3 HOUR PERIOD FROM 02-05Z FOR THE MOST
LIKELY THUNDERSTORM TIME...AND IF STORMS DO IMPACT THE
TERMINAL...GUSTS TO AT LEAST 50KT AND HAIL TO AROUND QUARTER SIZE
ARE POSSIBLE. PRIOR TO THE ARRIVAL OF ANY STORMS...STRONG SOUTH
WINDS WILL CONTINUE THIS EVENING WITH CONTINUED GUSTS TO AROUND
40KT. ONCE STORMS MOVE EAST AND COLD FRONT PASSES...LIGHTER
WESTERLY WINDS WILL PREVAIL ALONG WITH MAINLY CLEAR SKIES THROUGH
THE LAST 18 HOURS OF THE PERIOD. WESTERLY BREEZES WILL PICK UP
SLIGHTLY DURING THE DAY TUESDAY...WITH GUSTS TO AROUND 20KT
LIKELY.
&&
.PREV DISCUSSION... /ISSUED 404 PM CDT MON MAY 30 2011/
SHORT TERM...THROUGH 12Z WEDNESDAY. FOREMOST CONCERN IS THE RISK
OF SEVERE THUNDERSTORMS THROUGH THE EVENING HOURS. OTHERWISE...MAINLY
QUIET WEATHER CONDITIONS ANTICIPATED BEYOND MIDNIGHT TONIGHT
THROUGH THE FOLLOWING 24-30 HOURS.
19Z OBJECTIVE SFC ANALYSIS PLACES 993MB LOW ACROSS EASTERN
COLORADO...WITH WELL DEFINED TROUGH AXIS/COLD FRONT EXTENDING
NORTHEAST ALONG A LINE JUST OUTSIDE THE WEST/NORTHWEST FRINGES OF
THE CWA. SURFACE TEMPS ARE WELL INTO THE UPPER 80S TO LOW 90S MOST
AREAS...WITH FORECAST HIGHS WORKING OUT FAIRLY WELL. ALOFT...LATEST
WATER VAPOR SATELLITE IMAGERY AND SHORT TERM MODEL GUIDANCE
CLEARLY DEPICTS NEGATIVELY TILTED MID LEVEL SHORTWAVE CHARGING
ACROSS THE CENTRAL HIGH PLAINS TOWARD WESTERN NEB...WITH STRONG-
SEVERE CONVECTION ALREADY FIRING NORTHWEST OF THE CWA ACROSS THE
SANDHILLS.
BEFORE TALKING SEVERE THUNDERSTORMS...A QUICK COMMENT REGARDING
THE ONGOING HIGH WIND WARNING/ADVISORY. DESPITE BEING QUITE WINDY
TODAY WITH WIDESPREAD SUSTAINED SPEEDS 30-35 MPH AND GUSTS TO
AROUND 45 MPH...MOST OF THE AREA HAS REALLY STRUGGLED TO REACH
TRUE WARNING CRITERIA. HOWEVER...GIVEN THAT WE ARE JUST GETTING
INTO THE PEAK MIXING TIME OF THE DAY...SUSPECT THAT AT THE VERY
LEAST WE COULD GET CLOSE TO REACHING SOME SUSTAINED 40 MPH
OBS...ESPECIALLY IN NORTH CENTRAL KS. AS A RESULT...WILL LET
WARNING RIDE AS IS FOR GENERALLY THE SOUTHWEST HALF OF THE
CWA...ALTHOUGH IN REALITY THE SPEEDS ARE MORE IN LINE WITH A MID
TO HIGH END ADVISORY. OBVIOUSLY THE ADVISORY IS WORKING OUT GREAT
FOR NORTHEAST AREAS.
THE SHORT STORY REGARDING SEVERE POTENTIAL IS THAT THE MAIN WINDOW
OF OPPORTUNITY LOOKS TO FOCUS IN THE 5PM TO 11 PM TIME FRAME...AND
THE MAJORITY OF THE NEB CWA EXCEPT SOME OF THE EASTERN TWO ROWS IS
ALREADY IN A TOR WATCH VALID THROUGH 02Z...WITH THE EXPECTATION
THAT FUTURE WATCHES COULD BE NEEDED FARTHER SOUTH/SOUTHEAST AS
THINGS DEVELOP. OVERALL THINKING HASN/T CHANGED MUCH FROM PREVIOUS
SHIFTS...AND HAVE BASED DETAILS PRIMARILY ON THE THINKING OF SHORT
TERM MODELS SUCH AS THE RUC/HRRR. THESE MODELS...ALONG WITH
CURRENT SPC RUC ANALYSIS INDICATES STRONG CONVERGENCE ALONG THE
COLD FRONT TO THE NORTHWEST...AND NOT SURPRISING THAT INITIAL
SEVERE STORMS GOING UP HERE WITH MLCAPE 2000-3000 J/KG. VISIBLE SAT
AS OF 2030Z INDICATING AT LEAST MODEST CU DEVELOPMENT SOUTHWARD
ALONG THE DRYLINE EXTENDING FROM THE NORTH PLATTE AREA SOUTHWARD
INTO WEST CENTRAL KS. WITH STORM MOTION GENERALLY TO THE NORTHEAST
AT LEAST 45 MPH...INITIAL STORMS ARE NOT THREATENING TO MOVE
INTO CWA YET...AND COULD SEE CWA WAITING UNTIL AT LEAST 22Z IF NOT
AN HOUR OR TWO LATER TO SEE MUCH GOING ON. THE REAL QUESTION MARK
IS WHETHER AND HOW EXTENSIVELY CONVECTION WILL FIRE SOUTHWARD DOWN
THE DRYLINE ACROSS KS. WHILE 18Z RUC13 KEEPS THIS DEVELOPMENT TO
ALMOST NOTHING...18Z NAM AND HRRR ARE MORE AGGRESSIVE EITHER
BLOWING UP THE DRYLINE OR BUILDING CONVECTION DOWN THE COLD FRONT
INTO KS ZONES ESPECIALLY TOWARD SUNSET. A QUICK RUNDOWN OF
FAVORABLE SEVERE PARAMETERS THIS EVENING INCLUDE 0-6KM BULK SHEAR
40-50KT...0-1KM BULK SHEAR INCREASING TO AT LEAST 30-35KT AS THE
LOW LEVEL JET ACCELERATES THIS EVENING. THIS DEGREE OF LOW LEVEL
SHEAR IS MORE THAN ENOUGH TO SUPPORT AT LEAST A FEW
TORNADOES...ALTHOUGH THE STRONG LINEAR FORCING BRINGS CONVECTIVE
MODE INTO QUESTION...WITH DISCRETE CELLS EXPECTED TO TREND TOWARD
LINEAR FAIRLY QUICKLY. ALSO ACTING AGAINST A HIGHER END TORNADO
THREAT ARE HIGH LCL HEIGHTS RANGING FROM 1500M IN THE NORTHEAST TO
OVER 2000M IN THE SOUTHWEST. WITH ENVIRONMENTAL WIND FIELDS AS
STRONG AS THEY ARE...ANTICIPATE DAMAGING WIND GUST POTENTIAL TO BE
RATHER HIGH...AND WENT WITH 80 MPH POTENTIAL IN THE HWO ALONG WITH
GOLF BALL HAIL.
AS THE COLD FRONT SWEEPS EASTWARD LATER THIS EVENING...CONVECTIVE
POTENTIAL WILL GO OFF TO THE EAST/SOUTH WITH IT...AND HRRR SHOWS
ALL BUT FAR SOUTHEAST CWA TO ALREADY BE CONVECTION FREE BY
MIDNIGHT...ALTHOUGH THE NAM SUGGESTS THIS COULD BE AN HOUR OR TWO
FAST.
IN SUMMARY...SEVERE WEATHER IS LIKELY ACROSS PARTS OF THE CWA
DURING THE NEXT 4-8 HOURS...ALTHOUGH THERE ARE STILL PLENTY OF
QUESTIONS REGARDING THE DEGREE OF COVERAGE. MOST LIKELY ZONE FOR
SEVERE POTENTIAL STILL SEEMS TO BE NORTH OF INTERSTATE 80 IN LINE
WITH SPC MDT RISK...BUT IF THINGS START GOING ALONG THE DRYLINE AS
THEY OFTEN DO WHEN LOW LEVEL LAPSE RATES GET INTO THE 9-10C/KM
RANGE...IT COULD BE A FAIRLY WIDESPREAD SEVERE COVERAGE FOR A FEW
HOURS. DAMAGING WINDS AND LARGE HAIL DEFINITELY THE MAIN
THREAT...ALTHOUGH IT MIGHT NOT TAKE LONG TO SPIN UP A QUICK
TORNADO IF A STORM CAN REMAIN DISCRETE IN THIS STRONGLY SHEARED
ENVIRONMENT. NOT EXPECTING A MAJOR HYDRO SITUATION...WITH FAIRLY
PROGRESSIVE NATURE OF CONVECTION LIKELY LIMITING MOST AREAS TO 1
INCH OF RAIN OR LESS.
ON TUESDAY...DRY AND SEASONABLY MILD CONDITIONS WILL PREVAIL IN
THE WAKE OF THE DEPARTING SHORTWAVE. AS MIXING PICKS UP A BIT IN
THE MORNING...WESTERLY BREEZES WILL PICK UP A BIT ESPECIALLY IN
NEB ZONES WITH SUSTAINED SPEEDS 15-20 MPH AND GUSTS TO AROUND 25
MPH OR SO. CERTAINLY NOT NEARLY AS WINDY AS TODAY THOUGH. FOR
HIGHS...NUDGED UP 1-2 DEGREES OVER PREV FCST MOST AREAS...AS FEEL
THAT WESTERLY COMPONENT AND PLENTY OF SUNSHINE SHOULD BOOST
TEMPERATURES SLIGHTLY ABOVE RAW NAM 2M TEMPS. THIS PUTS MOST AREAS
BETWEEN 77-83 DEGREES WITH WARMER SIDE IN KS ZONES.
TUESDAY NIGHT...KEPT THE 00Z-09Z PERIOD DRY...BUT SOMEWHAT
GRUDGINGLY INTRODUCED A SLIGHT POP ACROSS ROUGHLY SOUTHWEST 1/3 OF
CWA IN THE 09Z-12Z PERIOD...AS AT LEAST MODEST WARM AIR
ADVECTION/ISENTROPIC LIFT GETS GOING AS EVIDENCED IN THE H85-H7
LAYER. THE 18Z NAM HAS NO QPF...BUT THE 18Z GFS AT LEAST SKIRTS
FAR WESTERN ZONES SO WILL CARRY THIS SLIGHT POP FOR NOW WITH THE
IDEA THAT IT MIGHT BE OVERKILL. IF ANY PRE-SUNRISE STORMS DO
HAPPEN TO SNEAK IN...NOT EXPECTING SEVERE WEATHER ALTHOUGH HAIL UP
TO NICKEL SIZE CERTAINLY NOT OUT OF THE QUESTION. FOR LOW TEMPS
TUESDAY NIGHT STUCK CLOSE TO GUIDANCE BLEND...RANGING FROM AROUND
50 FAR NORTHWEST TO MID 50S SOUTHEAST.
LONG TERM...WEDNESDAY THROUGH MONDAY. THERE WILL BE A FEW SLIGHT
CHANCES OF PRECIPITATION IN WHAT GENERALLY WILL BE A HOT PERIOD.
LOW LEVEL SOUTHERLY FLOW WILL SEND MOIST/MUGGY AIR NORTHWARD INTO
OUR AREA ON WEDNESDAY MAKING FOR AN UNSTABLE AFTERNOON ENVIRONMENT.
THE CAP WILL BE WEAK AND JET LEVEL WINDS SHOULD STILL BE FAIRLY
STRONG OUT OF THE WEST...WHICH WILL ALLOW FOR MODEST WIND SHEAR.
HOWEVER...WEAK RIDGING ALOFT AT 500MB AND AN OVERALL LACK OF
FORCING/LIFTING MECHANISM WILL GREATLY LIMIT THUNDERSTORM
DEVELOPMENT. THEREFORE...WILL ONLY BE GOING WITH SLIGHT POPS ON
WEDNESDAY INTO WEDNESDAY NIGHT.
THURSDAY WILL BE A HOT AND DRY DAY...BUT THUNDERSTORMS THAT FORM
IN WESTERN NEBRASKA MIGHT SLIP AS FAR SOUTHEAST AS OUR WESTERN ZONES
LATE THURSDAY NIGHT. THIS ALSO APPEARS TO BE A RATHER SLIM CHANCE
AND WILL JUST BE GOING WITH SLIGHT POPS PRIMARILY NORTHWEST OF THE
TRI CITIES.
A FRONTAL BOUNDARY WILL PUSH THROUGH OUR FORECAST AREA ON FRIDAY
WHICH SHOULD COOL NORTHWEST ZONES BACK DOWN INTO THE 80S AND RESULT
IN A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE BOUNDARY BY LATE
AFTERNOON INTO THE OVERNIGHT HOURS. THE BOUNDARY SHOULD BE LOCATED
OVER NORTHERN KANSAS OR NEAR THE NEBRASKA/KANSAS BORDER BY THAT TIME.
SATURDAY THROUGH NEXT MONDAY SHOULD BE HOT AND GENERALLY DRY WITH
WEAK UPPER LEVEL RIDGING ACROSS THE SOUTHERN AND CENTRAL PLAINS.
HIGH TEMPERATURES NEXT WEEKEND WILL RANGE FROM THE MID 80S TO LOWER
90S.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NEZ039>041-
046>049-062>064-076-077-086-087.
HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR NEZ060-061-
072>075-082>085.
KS...HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR KSZ005>007-
017>019.
&&
AVIATION/UPDATE/SHORT TERM...PFANNKUCH
LONG TERM...WESELYHazardous weather outlook, May 30, 2:34 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 234 PM CDT MON MAY 30 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 311200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 234 PM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY ACROSS MUCH OF THE OUTLOOK AREA THROUGH THE MID EVENING HOURS. HAIL TO THE SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO 80 MPH AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...WITH THE GREATEST THREAT FOR A FEW TORNADOES FOCUSED NEAR AND WEST OF HIGHWAY 281 IN SOUTH CENTRAL NEBRASKA. THE INITIAL STORM DEVELOPMENT WILL FOCUS ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA...WITH MANY AREAS EAST OF HIGHWAY 281 UNLIKELY TO SEE MUCH ACTIVITY UNTIL AFTER 7 PM. IN ADDITION TO THE THREAT OF SEVERE STORMS...A HIGH WIND WARNING REMAINS IN EFFECT THROUGH MID EVENING FOR AREAS MAINLY WEST OF HIGHWAY 281 AND SOUTH OF INTERSTATE 80. A WIND ADVISORY REMAINS IN EFFECT THROUGH MID EVENING FOR THE REMAINDER OF THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORY PRODUCTS FOR FURTHER DETAILS. FINALLY...THE PLATTE RIVER NEAR KEARNEY NEBRASKA REMAINS NEAR FLOOD STAGE. AS A RESULT...A FLOOD WARNING REMAINS IN EFFECT. PLEASE SEE THE LATEST FLOOD STATEMENT FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS FROM LATE TUESDAY NIGHT THROUGH FRIDAY NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA. FOR THE MOST PART THESE THUNDERSTORMS WILL BE RATHER ISOLATED. A FEW OF THE THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT MAY BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY AT SOME POINT LATE THIS AFTERNOON INTO THIS EVENING ACROSS MUCH OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Local storm report, May 30, 7:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
720 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 5 NE GOTHENBURG 40.98N 100.09W
05/30/2011 E1.00 INCH DAWSON NE PUBLIC
CALLED A RESIDENT NORTHEAST OF GOTHENBERG TO GET REPORT
&&
GUERREROLocal storm report, May 30, 7:21 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 7 NW COZAD 40.93N 100.08W
05/30/2011 E1.00 INCH DAWSON NE LAW ENFORCEMENT
&&
GUERREROLocal storm report, May 30, 7:29 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
729 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 5 NE COZAD 40.91N 99.92W
05/30/2011 E1.00 INCH DAWSON NE EMERGENCY MNGR
&&
GUERREROLocal storm report, May 30, 7:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
741 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 3 S COZAD 40.82N 99.99W
05/30/2011 DAWSON NE LAW ENFORCEMENT
POSSIBLE TORNADO VIA PUBLIC REPORTS. LOCATION
APPROXIMATED. STORM CHASER REPORTS IT COULD HAVE BEEN
LARGE GUSTNADO KICKING UP DIRT.
&&
PFANNKUCHLocal storm report, May 30, 7:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
747 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND GST 8 S ELWOOD 40.47N 99.86W
05/30/2011 E60 MPH GOSPER NE CO-OP OBSERVER
OBSERVER ESTIMATED 50 TO 60 MPH WINDS
&&
GUERRERIOLocal storm report, May 30, 7:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
754 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM NON-TSTM WND GST ORD AIRPORT 41.62N 98.95W
05/30/2011 M55 MPH VALLEY NE ASOS
SOUTHERLY GRADIENT WIND GUST WELL AHEAD OF LINE OF LINE
OF THUNDERSTORMS TO THE WEST.
&&
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:02 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 43 min |
| May 30, 7:28 PM CDT | Tornado Warning | GID | Dawson | 32 min |
| May 30, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 47 min |
| May 30, 8:05 PM CDT | Tornado Warning | GID | Buffalo, Dawson | 25 min |
| May 30, 8:10 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 50 min |
| May 30, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 49 min |
| May 30, 8:23 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Franklin, Furnas, Harlan, Kearney and 1 more | 37 min |
| May 30, 8:38 PM CDT | Tornado Warning | GID | Buffalo | 37 min |
| May 30, 8:57 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 48 min |
| May 30, 8:59 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Franklin, Hall, Harlan, Howard and 2 more | 46 min |
| May 30, 9:03 PM CDT | Tornado Warning | GID | Adams, Kearney | 27 min |
| May 30, 9:20 PM CDT | Tornado Warning | GID | Franklin, Webster | 25 min |
| May 30, 9:25 PM CDT | Tornado Warning | GID | Adams, Clay | 23 min |
| May 30, 9:34 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance | 41 min |
| May 30, 9:36 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Howard, Merrick, Nance | 39 min |
| May 30, 9:40 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Franklin, Hall, Hamilton, Kearney and 2 more | 50 min |
| May 30, 10:03 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 42 min |
| May 30, 10:24 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 51 min |
| May 30, 10:34 PM CDT | Tornado Warning | GID | Fillmore, Nuckolls, Thayer | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.